MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM COCR NP LT SZ 5; PROSTH, KNEE, PATELLFEMTIBIAL, SEMI-CONSTR, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JRNY II CR FEM COCR NP LT SZ 5; PROSTH, KNEE, PATELLFEMTIBIAL, SEMI-CONSTR, CEMENTED, POLY/METAL/POLY
Model Number 74021265
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fever (1858)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after tka surgery had been performed with a jrny ii cr isrt xlpe lt sz 3 4 10mm, jrny ii cr fem cocr np lt sz 5 and the journey tibia base np lt sz 4, the clinical subject experienced post op fever and had to be hospitalized.This adverse event was treated with medication and it was resolved.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, per the complaint details, the patient required hospitalization for a post-op fever.The provided clinical record forms revealed that the patient experienced a moderate post-op fever 2 days post-tka ((b)(6) 2019) which was documented as definitely related to the study device and surgery; however, the fever resolved the next day with an end date of (b)(6) 2019.The provided clinical record forms did not provide insight into the root cause of the reported fever or hospitalization course/treatment.The patient impact beyond the reported fever which resolved the day after hospitalization could not be determined.The ae was documented as resolved.No further medical investigation is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Possible causes could include but not limited to patient reaction.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR FEM COCR NP LT SZ 5
Common Device Name
PROSTH, KNEE, PATELLFEMTIBIAL, SEMI-CONSTR, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11862818
Report Number1020279-2021-04575
Device Sequence Number1009009
Product Code JWH
UDI-Device Identifier00885556615263
UDI-Public00885556615263
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74021265
Device Catalogue Number74021265
Device Lot NumberB1810604R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
74022224JOURNEY TIBIA BASE NP LT SZ 4; 74025642JRNY II CR ISRT XLPE LT SZ 3-4 10MM; 74022224JOURNEY TIBIA BASE NP LT SZ 4; 74025642JRNY II CR ISRT XLPE LT SZ 3-4 10MM
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;